MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TAC083715A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 10/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow up has been requested on the status of the patient, if the patient was placed on blood thinners, if rehabilitation or therapy is required, patient medical information (medications, comorbidities, weight).As gore was unable to determine which device(s) caused or contributed to the event if any; additional device(s) implanted related to this event include the following from mpdcase-00011235-2: brand: gore® tag® thoracic branch endoprosthesis, product name: stent graft thoracic branch side branch, catalog number: tsb081206a, lot/sn: (b)(4), udi: (b)(4).Name and strength cbas® heparin surface manufacturer/compounder w.L.Gore & associates, inc.Lot number: 25292702.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient was reportedly admitted for treatment of a penetrating ulcer in the aortic arch and was implanted with gore® tag® thoracic branch endoprostheses.As reported, the patient underwent a carotid to subclavian artery bypass.Reportedly, this was performed to provide a landing zone for a zone 2 deployment with the side branch extending into the left subclavian artery.As reported the physician deployed the gore® tag® thoracic branch endoprosthesis aortic component without having the sheath stabilized.As reported, this made the aortic component extend further into the left subclavian than planned.As reported, the gore® tag® thoracic branch endoprosthesis branch component was loaded on the through wire before the aortic component delivery catheter was removed.As reported, this was corrected by removing both catheters.Reportedly, after visual inspection of the side branch component, there was a transition from the olive tip to the endoprosthesis.As reported, the physician then decided to open a new gore® tag® thoracic branch endoprosthesis side branch component.As reported, this was advanced up to the aortic component where there were some challenges tracking the side branch.As reported, a sheath was mated from the arm to successfully track the side branch into place.As reported after ballooning the side branch component, angiography was performed which showed no endoleak and a patent graft.Reportedly, the patient woke up without any issues after the procedure.As reported, on (b)(6) 2022, there was a change in the neurological exam.As reported, there were no previously identified neurological issues.The patient had reportedly experienced a stroke (l mca).It was reported that an mri was conducted and showed bilateral infarcts, but the location was not specified.As reported, the patient is recovering, and the source of the stroke is being investigated.Follow up has been requested on the status of the patient, if the patient was placed on blood thinners, if rehabilitation or therapy is required, patient medical information (medications, comorbidities, weight).Post-operative imaging was provided for consideration and an imaging evaluation has been issued.
 
Additional Manufacturer Narrative
H6: added code f24 under health effect - impact code.H6: added code a26 under medical device problem code.H6: added code g07001 under component code.H6: updating code c21 to c19.A review of the manufacturing records indicated the lot met all pre-release specifications.The imaging evaluation performed by a clinical imaging specialist showed the following: ¿ images provided are post-operative chest and head and neck cta.Mri images not available as reported.Images show the device in the aorta, the brachiocephalic, lcca and the device in the lsa are all patent.Length from the distal end of the implanted device in the lsa to the first branch measures ~ 13 mm.Unable to evaluate head ct for infarct as no device is present in the images.According to gore® tag® thoracic branch endoprosthesis instructions for use (ifu), possible adverse events and complications that may occur with the use of gore® tag® thoracic branch endoprosthesis include, but are not limited to neurologic damage, local or systemic (e.G., stroke, paraplegia, paraparesis).

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15870079
Report Number2017233-2022-03509
Device Sequence Number15151929
Product Code MIH
UDI-Device Identifier00733132654116
UDI-Public00733132654116
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model NumberTAC083715A
Device Catalogue NumberTAC083715A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale